# SDR CA010622018

- Difficulty date: May 28, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Airtrc AT802
- Aircraft time: 420 hours
- Engine: Pwa PT6A67A
- Propeller: Hartzl HCB5MP3
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Potentiometer
- Part number: 60647
- Condition: Sparks
- Location: Cockpit
- Part time: 545 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) IN FLT, A/C EXPERIENCED "SHOWER OF SPARKS" EMINATING FROM L OWER INSTRUMENT LIGHTING DIMMER POTENTIMETER. DURING APPROACH PILOT TRIED TO ADJUST THELOWER INSTRUMENT DIMMER THESPAR KS FLEW UPON LDG.THE INST WAS INSP/IT WAS NOTED THAT SOLDERED CONNECTION OF BOTH UPPER & LOWER INSTRUMENT DIMMER POTTS WERE CONTACTING EACHOTHER. SINC E THERE IS NO POSITIVE ENGAGEMENT  OF POTENTIOMETER TO INSTRUMNET PANEL. IF ATTACH NUT ON POTENTIOMETER BECOMES SLIGHT LOOSE, POT ROTATE & CONTACT ADJACENT POT. BOTH POTENTIOMETERS WERE RE-SECURED IN ASAFE POS AND  CHECKED FOR CORRECT OP/OTHER DAMAGE TO SYS. FLEET CHECK. ONLY ONE OTHER A/C HAD A LOOSE POTENTIOMETER.
